MAUDE Adverse Event Report: Medline Industries, LP MEDLINE; NEEDLE,HYPODERM,SAFETY,18GX1.5

Medline Industries, LP MEDLINE; NEEDLE,HYPODERM,SAFETY,18GX1.5
Catalog Number SSN100187
Medical Device Problem Codes Particulates (1451); Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "these needles have been coring the tops of medication vials, resulting in tiny plastic particles being released into the vial or the drawing syringe.".
 
Additional Manufacturer Narrative
The customer reported that the needles have been coring the tops of medication vials, resulting in tiny plastic particles being released into the vial or the drawing syringe, and medication needed to be wasted and a new replacement pulled from the pyxis.Medline received 7bx standard hypodermic needles in new condition; per account details, the samples are used to draw medication, and the samples worked as intended.The complaint was not confirmed.According to the customer, "it seems we used the wrong needle and appears to be an internal issue"; hypodermic needles are not designed to penetrate vials, and the cause code was updated to reflect dc: traced to user - misuse/mishandling; the division has been informed and will continue to monitor trends.There were no reports of death, serious injury, medical intervention, or follow up care.It has been determined that the reported event could cause or contribute to serious injury if it were to occur again.In an abundance of caution, this is a reportable event.If additional information becomes available this report will be reopened and reevaluated.This medical device report (mdr) is being submitted as part of retrospective review activities, which include review of historical data in accordance with regulations at 21 cfr part 803.The information included in this mdr reflects the information reasonably known to the manufacturer at the time of this retrospective review and submission.

Brand Name
MEDLINE
Common Device Name
NEEDLE,HYPODERM,SAFETY,18GX1.5
Manufacturer (Section D)
Medline Industries, LP
three lakes drive
northfield IL 60093 -275
Manufacturer Contact
aaron ginsburg
three lakes drive
northfield, IL 60093--275
MDR Report Key50801901
Report Number1417592-2026-43258
Device Sequence Number18367789
Product Code FMI
UDI-Device Identifier30193489031878
UDI-Public30193489031878
Combination Product (Y/N)N
Initial Reporter StateWY
Initial Reporter CountryUS
PMA/510(K) Number
K213054
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Type of Report Initial
Report Date (Section B) 09/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberSSN100187
Device Lot Number89723110001
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer05/28/2024
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2024
Initial Report FDA Received Date09/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown